MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that one axium coil encountered resistance and a pusher kink and a second axium coil encountered resistance in the catheter and was stuck when attempting to remove the coil from the echelon catheter.The patient was undergoing aneurysm embolization for treatment of a saccular, ruptured aneurysm located in the right middle cerebral artery with a max diameter of 2.9 mm and a 1.3 mm neck diameter.The accessed vessel was the femoral artery with a diameter of 10 mm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the doctor performed a right middle cerebral artery aneurysm treatment.After puncture, an echelon 10 microcatheter (105-5091-150, lot number 0230698640) was placed to the lesion site.When attempting to deliver the first coil, qc-2-8-helix-es (lot number 227220748), significant resistance was encountered in the mid-segment of the microcatheter, causing the coil delivery rod to kink.The surgeon suspected a quality issue with the coil and replaced it with another qc-2-8-helix-es (lot number 227220748).Similarly, increased resistance was encountered.When attempting to withdraw the coil, it became stuck inside the microcatheter, so the surgeon had to withdraw both the coil and the microcatheter together.A new microcatheter and coil were then used instead, and the coil was successfully delivered and detached through the microcatheter.Subsequent coils were placed, and angiography showed dense packing.The patient's condition remained stable.The surgery was completed.It was reported the first qc-2-8-helix coil damaged located was the pushwire middle segment.The second coil encountered resistance in the catheter hub.It was also noted the device was stuck or encountered resistance in the proximal segment of the catheter.The implant did push smoothly out from the introducer sheath.A continuous flush was not administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id apb-2-8-hx-es (lot: 227220748); product type: implant date n/a; explant date n/a product id 105-5091-150 (0230698640); product type: implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the resistance was not determined.There was no kink/damage to the catheter observed after removal.The surgeon was unsure whether the problem was with the coil or the microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): two axium prime coils and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within separate dispenser tracks.The axium prime coils were returned within their introducer sheaths.Visual inspection/damage location details: due to the condition in which the coils were returned, it was unable to be determined which coil belonged to which pli.(coil 1) the axium implant coil pushwire was found to be bent within introducer sheath at ~98.0cm and kinked at ~187.7cm for ~0.7cm from proximal end.The axium prime coil was found to be stretched and damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.(coil 2) the axium prime coil pushwire was found to be kinked at ~17.4cm and at ~34.4cm from proximal end.The axium prime coil was found to be stretched and damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.(pli-30) the echelon-10 total length was measured to be ~155.9cm.The echelon-10 usable length was measured to be ~148.0cm which is within specification.Upon visual examination, no issues were found with the echelon-10 hub.The catheter body was found to be kinked at ~128.3cm, ~127.5cm, ~118.6cm, and at ~107.3cm from distal tip.No damages were found with the distal tip.No other anomalies were observed.Testing/analysis (including sem reports): (coil 1/coil 2) the axium prime coils could not be used for resistance testing with returned micro catheter due to their damaged condition.(pli-30) the echelon-10 micro catheter was flushed; water was exited from distal tip.One in-house axium implant coil was able to pass through the echelon-10 micro catheter hub; subsequently through the inner lumen and exited distal tip without issue.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ could not be confirmed.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, failure to use a compatible microcatheter for delivery, and use of an improper hubbing technique (over tightening of the rhv/sheath firmly seated into hub).Improper hubbing technique could not be ruled out as a potential root cause for the event.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance at hub¿ could not be confirmed and the root cause could not be determined.It is likely the damage (kinks) found with the returned echelon-10 micro catheter could have contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include the use of an incompatible device, failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The root cause could not be determined.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23513018
Report Number9617601-2025-02607
Device Sequence Number15922163
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)260828(10)227220748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number227220748
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer11/12/2025
01/06/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/08/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age67 YR
Patient SexFemale